MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC QUICK COUPLING FOR K-WIRES F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC QUICK COUPLING FOR K-WIRES F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.790
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was traced to component failure due to normal wear.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and repair/pre-testing, it was observed that the quick coupling device was heating up, the trigger was not moving smoothly, the component was damaged and would not hold the k wire device.The device also failed pretests for check the free movement, check quick tool coupling, check for untrue running and check gripping power and function.The event was not related to surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
QUICK COUPLING FOR K-WIRES F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10105540
Report Number8030965-2020-03767
Device Sequence Number908360
Product Code GEY
UDI-Device Identifier07611819137257
UDI-Public07611819137257
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2020
Initial Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1